Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Getting constant pins and needles in ovary and back after periods. Is this serious?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11705 Questions
Dear Doctor,

My best friend gets constant pins and needles where her ovary is and behind to her back. She usually gets them a week or two after her period finishes and then they go away shortly before and during her period. She is really worried about it. She has had an ultrasound a year or two ago and it revealed nothing to worry about. She is on the pill. I've filled in her medical history below. Any suggestions?

Thanks for your help!
Posted Mon, 22 Oct 2012 in Women's Health
Answered by Dr. Rakhi Tayal 30 minutes later
Thanks for posting your query.
I can understand your concern for these symptoms. It is good that the ultrasound has come out clear but from your description it looks like parasthesia of the lower abdomen and anxiety attacks. Anxiety and panic attacks can also cause parasthesia or pins and needle sensations. It is not likely to be related to any ovarian pathology.

Pins and needles are abnormal sensations that can occur anywhere in the body.
Many causes of such sensations in the lower abdomen are there. These include injury to the back or spinal cord, diabetes, multiple sclerosis and underactive thyroid. Abnormal levels of calcium, potassium, or sodium in the body and a lack of vitamin B12 can also cause tingling and pins and needle sensations.

Firstly, I’ll request you to get her blood sugar/HbA1c (glycated hemoglobin) tested to rule out Diabetes mellitus. Also get her thyroid hormones levels evaluated. She can take some vit B12 for some days and see if the symptoms improve.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor